MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT MODULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REDAPT MODULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71352360
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right hip revision surgery on (b)(6) 2020 in which smith & nephew were implanted; patient sustained an unspecified mechanical complication of internal right hip prosthesis that required readmission on (b)(6) 2020.Current patient's health status is unknown.No other complications were reported.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: h6 (type of investigation), h10 (roi).H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the modular shell and stem, a review of complaint history of the previous 12 months revealed a single similar event for the listed devices and, for the femoral head, dual mobility liner and insert, the review revealed multiple similar events.However, these similar events reported the same harm but no sufficient information about the failure mode was provided, so these events could not be associated with the reported event.A review of the instructions for use documents for total hip systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.An evaluation of the risk management files and prior actions could not be performed because there is not enough information about device failure mode or patient adverse event in order to perform the retrospective review.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT MODULAR SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19553278
Report Number1020279-2024-01169
Device Sequence Number6711547
Product Code MBL
UDI-Device Identifier00885556657867
UDI-Public00885556657867
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182109
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71352360
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342804/OXINIUM FEM HD 12/14 28MM +4; 71354724/REDAPT SLVLS MONO STEM 240MM SZ 17 HO; 71358207/OR3O DUAL MOBILITY LINER 46/60; 71358221/OR3O DM XLPE INSERT 28/46
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexUnknown